Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 1, NWS Houston/Galveston, TX

January 8, 20119 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Jan 8, 2011, 2:46 PM CST for 9 counties in Texas. It took effect at Jan 9, 2011, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 2:46 PM CST (20:46 UTC)
In effect from
Jan 9, 2011, 12:00 AM CST
Expired
Jan 9, 2011, 12:00 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS74 KHGX 082046
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 PM CST SAT JAN 8 2011

......WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY FOR AREAS ALONG AND EAST OF U.S. HIGHWAY 59...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND LOW PRESSURE MOVING ACROSS TEXAS AND THE GULF OF
MEXICO WILL PRODUCE A PERIOD OF STRONG WINDS TONIGHT. 

TXZ200-213-214-226-227-235>238-091000-
/O.NEW.KHGX.WI.Y.0001.110109T0600Z-110109T1800Z/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-LIBERTY-
MATAGORDA-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
CLEVELAND...DAYTON...EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...
GALVESTON...HOUSTON...HUMBLE...KATY...LAKE JACKSON...
LEAGUE CITY...LIBERTY...MISSOURI CITY...MONT BELVIEU...PALACIOS...
PASADENA...PEARLAND...PIERCE...RICHMOND...ROSENBERG...
SUGAR LAND...TEXAS CITY...TOMBALL...WHARTON...WINNIE
246 PM CST SAT JAN 8 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY. 

A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND LOW PRESSURE MOVING ACROSS TEXAS AND THE GULF OF
MEXICO WILL PRODUCE A PERIOD OF STRONG WINDS TONIGHT. EAST WINDS WILL
DEVELOP THIS EVENING AND INCREASE TO 20 TO 25 MPH BY MIDNIGHT.
ALONG THE IMMEDIATE COAST...SUSTAINED EAST WINDS WILL APPROACH 30
MPH WITH GUSTS TO 40 MPH AT TIMES. LOW PRESSURE WILL EXIT THE
REGION ON SUNDAY AFTERNOON. AS THE LOW PULLS AWAY...WINDS WILL
BECOME NORTH TO NORTHWEST AND DECREASE TO 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS

&&

$$
2 follow-up statements
467 
WWUS74 KHGX 091208
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 AM CST SUN JAN 9 2011

...WIND ADVISORY IN EFFECT THIS MORNING FOR COASTAL AREAS AND HARRIS
AND LIBERTY COUNTIES...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND A STRONG SURFACE LOW PRESSURE SYSTEM ALONG THE
UPPER TEXAS COAST WILL RESULT IN STRONG EASTERLY WINDS THIS MORNING.

TXZ226-227-091315-
/O.CAN.KHGX.WI.Y.0001.000000T0000Z-110109T1800Z/
FORT BEND-WHARTON-
INCLUDING THE CITIES OF...EL CAMPO...MISSOURI CITY...PIERCE...
RICHMOND...ROSENBERG...SUGAR LAND...WHARTON
608 AM CST SUN JAN 9 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

EAST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS MORNING BUT WINDS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

TXZ200-213-214-235>238-091800-
/O.CON.KHGX.WI.Y.0001.000000T0000Z-110109T1800Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-LIBERTY-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
CLEVELAND...DAYTON...EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...
HOUSTON...HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...LIBERTY...
MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...TEXAS CITY...
TOMBALL...WINNIE
608 AM CST SUN JAN 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND A STRONG AREA OF SURFACE LOW PRESSURE MOVING
ALONG THE UPPER TEXAS COAST WILL PRODUCE A PERIOD OF STRONG WINDS
THIS MORNING. SUSTAINED EAST WINDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ARE LIKELY. THE STRONGEST WINDS WILL OCCUR NEAR
GALVESTON BAY AND ALONG THE IMMEDIATE COAST.

THE LOW WILL PUSH EAST OF THE AREA BY MIDDAY. AS THE LOW PASSES
WINDS WILL SHIFT TO THE NORTH AND DECREASE TO BELOW 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

&&

$$
879 
WWUS74 KHGX 091813
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1213 PM CST SUN JAN 9 2011

...WIND ADVISORY HAS EXPIRED...

.A STRONG AREA OF LOW PRESSURE HAS PUSHED EAST AND THE TIGHT
PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE TO THE NORTH
HAS WEAKENED.

TXZ200-213-214-235>238-091915-
/O.EXP.KHGX.WI.Y.0001.000000T0000Z-110109T1800Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-LIBERTY-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
CLEVELAND...DAYTON...EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...
HOUSTON...HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...LIBERTY...
MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...TEXAS CITY...
TOMBALL...WINNIE
1213 PM CST SUN JAN 9 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG EAST WINDS THAT AT TIMES EXCEEDED 50 MPH HAVE DECREASED. AN
AREA OF LOW PRESSURE RESPONSIBLE FOR THE STRONG WINDS HAS PUSHED
EAST OF SOUTHEAST TEXAS. WINDS HAVE BACKED TO THE NORTHWEST AND
DECREASED TO 10 TO 20 MPH. LIGHTER WINDS ARE EXPECTED FOR THE
REMAINDER OF THE AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:09 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 8, 11:09 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1109 AM CST SAT JAN 8 2011

.AVIATION...
NE TO E FLOW ATTM WITH WINDS PRIMARILY 5-15 KNOTS...NEAR THE HIGH
END ON THE COAST. S TX CLOUD DECK EXPANDING NORTHWARD AND WILL
CONTINUE TO DO SO THIS AFTERNOON AND EXPECT MID/HIGH CLOUDS REACHING
TERMINALS BEFORE 01Z. STEADILY LOWERING CIGS WITH MVFR LIKELY BE
09Z. VERY WET WEATHER WILL BE ON TAP AFTER 09Z PEAKING AS THE STORM
SYSTEM PASSES OVER THE AREA TERMINALS. LLWS ISSUES WILL LIKELY
ABOUND WITH EASTERLY SURFACE WINDS AND SSE-SE WINDS ALOFT OF 35-50
KNOTS. INSTABILITY IS SLIM AT BEST AND SO EXPECT PRIMARILY RAIN WITH
A LARGE SHIELD OF +RA AND IFR CIGS TO DEVELOP AROUND 12Z CLL AND
EXPAND EAST INTO CXO/IAH/HOU/SGR BY 14-16Z. IMPROVEMENT AFTER 19Z
FOR IAH/HOU.
45

&&
.MARINE...
WINDS COMING UP QUICKLY SO HAVE EXPANDED THE DURATION OF THE SCA AND
HAVE ISSUED A GALE WARNING FOR THE COASTAL WATERS TONIGHT. CURRENT
SUITE OF MODELS DEPICTING A VERY STRONG WAA PATTERN AS LOW MOVES OFF
COASTAL BEND. SUSTAINED WINDS OF 25-30 KNOTS WILL BE COMMON OVER THE
GULF WATERS WILL FREQUENT GUSTS OF 35 KNOTS AND GIVEN THE PROFILE
SOME GUSTS AS HIGH 45 KNOTS COULD OCCUR OVER THE 20-60NM WATERS.
ADDITIONALLY THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WILL
EXIST MAINLY OVER THE WATERS BEYOND 20NM...ABUNDANT HELICITY BUT
HAMPERED BY SLIM SLICE OF INSTABILITY.

TIDES: THOUGH TIDE LEVELS ARE AT NORMAL NOW THE INCREASED WINDS AND
ATTENDANT TIDES WILL RISE TO NEAR 3 FEET AND COULD EASILY RAMP UP TO
4 FEET MAINLY FOR AREAS FROM FREEPORT TO HIGH ISLAND. WILL LIKELY BE
ISSUING A COASTAL FLOOD ADVISORY SHORTLY.
45

&&

.PREV DISCUSSION... /ISSUED 952 AM CST SAT JAN 8 2011/

DISCUSSION...
12Z SOUNDINGS SHOW MAX TEMPS IN THE UPPER 60S TODAY BUT COLD AIR
FILTERING IN FROM THE NORTH AND CLOUD COVER ENCROACHING FROM THE
SOUTH WILL LIKELY MAKE UPPER 60S UNREACHABLE. CURRENT TEMP FCST
LOOKS TO BE ON TARGET. WINDS ARE ALREADY INCREASING AND BUOY035 IS
AT 16 KTS. HAVE ISSUED AN SCEC FOR THIS AFTERNOON AND BUMPED WINDS
UP ALONG THE COAST. TIDES WILL LIKELY BE A BIT HIGHER THAN
PREVIOUSLY THOUGHT AS EAST WINDS INCREASE TO ALMOST 30 KNOTS
OVERNIGHT. WILL BE ISSUING A COASTAL FLOOD ADVISORY WITH THE
AFTERNOON PACKAGE. A WIND ADVISORY WILL ALSO BE ISSUED FOR LATE
TONIGHT/SUNDAY FOR AREAS EAST OF US HIGHWAY 59 FOR SUSTAINED
WINDS OF 25 MPH. AS FOR WINTER WEATHER...NO CHANGES AT THIS TIME
BUT THE NAM 12 DOES SUPPORT SOME TYPE OF WINTRY PRECIP. SOUNDINGS
ARE SATURATED FROM 800 MB TO THE SFC BUT STRADDLES THE ZERO
ISOTHERM FROM THE TOP OF THE SATURATED LAYER TO 950 MB. NOT SURE
IF THIS IS COLD ENOUGH TO PRODUCE SNOW OR JUST A COLD RAIN. WILL
WAIT FOR OTHER MODEL SOLUTIONS BEFORE MAKING OTHER CHANGES. 43

PREV DISCUSSION... /ISSUED 453 AM CST SAT JAN 8 2011/

DISCUSSION...
A COLD FRONT IS PUSHING SOUTH THROUGH THE CWA EARLY THIS MORNING
JUST NOW REACHING THE COASTAL ZONES. THE OB AT KHOU SHOWED THE SFC
DEWPOINT DROPPING FROM 45 TO 35 IN THE LAST HOUR WITH AN INCREASE
IN WIND TO 13 KTS. ANOTHER NICE DAY IS IN STORE FOR TODAY EXCEPT
THAT TEMPS WILL BE 5-10 DEGREES COOLER THAN YESTERDAY IN THE WAKE
THE FRONT. EXPECT MOSTLY SUNNY SKIES THIS MORNING...WITH MID
LEVEL CLOUDS SPREADING WEST TO EAST ACROSS THE AREA THIS AFTN.

POTENT UPPER LEVEL LOW NOW OVER SOUTHERN ARIZONA WILL MOVE EAST
ACROSS TEXAS TONIGHT AND SUNDAY BRINGING A VARIETY OF IMPACTS TO
THE AREA. A 40-50 KT LOW LEVEL JET WILL DEVELOP TONIGHT RESULTING
IN A RAPID INCREASE IN MOISTURE TO THE AREA. PWS ARE FORECAST TO
REACH 1.1-1.5 INCHES OVER THE SRN HALF OF THE AREA SUNDAY MORNING.
FLOW ALOFT BECOMES STRONGLY DIFFLUENT LATE TONIGHT AND SUNDAY
MORNING. A SFC BOUNDARY WILL SET UP ALONG THE COAST WITH AN 850 MB
BOUNDARY SETTING UP OVER THE NRN PORTION OF THE CWA. BEST LOW LEVEL
CONVERGENCE WILL BE FOCUSED ALONG THESE TWO BOUNDARIES. LOCALLY
HEAVY RAINFALL IS LIKELY ESPECIALLY ACROSS THE SRN HALF THE AREA
LATE TONIGHT/SUNDAY MORNING. WIDESPREAD RAINFALL AMOUNTS OF 1-2
INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 2-4 INCHES ESPECIALLY
OVER THE SRN HALF OF THE CWA. WILL MENTION LOCALLY HEAVY RAINFALL IN
GRIDS AND HWO WITH POTENTIAL FOR MINOR FLOODING. TREMENDOUS AMOUNTS
OF LOW LEVEL SHEAR ARE FORECAST BY THE MODELS (HELICITIES > 800
M2/S2). MODELS CONTINUE TO SUGGEST THE POSSIBILITY OF THE WARM FRONT
SURGING INLAND OVER THE COASTAL ZONES FOR A FEW HOURS FROM AROUND
10-16Z SUNDAY. SPC DAY 2 OUTLOOK HAS A SEE TEXT FOR THE COASTAL
ZONES. THE DYNAMICS FAVOR THE DEVELOPMENT OF A SQUALL LINE WHICH
WILL AFFECT THE COASTAL AND MARINE ZONES DURING THE MORNING HOURS
SUNDAY WITH STRONG WINDS AND WATERSPOUTS BEING THE PRIMARY THREAT.
WILL MENTION SEVERE THREAT IN THE HWO BUT NOT THE GRIDS. ELEVATED
INSTABILITY WILL FAVOR ISOLATED THUNDER FOR INLAND AREAS AS WELL.
THE HEAVY RAIN AND STORMS ARE EXPECTED TO END BY EARLY AFTN WITH
WRAP AROUND PRECIP LINGERING OVER NRN ZONES INTO THE AFTERNOON.

IN ADDITION TO THE HEAVY RAIN AND SEVERE POTENTIAL...STRONG WINDS
ARE LIKELY TO IMPACT THE COASTAL AND MARINE AREAS...WITH ELEVATED
TIDES AS WELL. SEE MARINE DISCUSSION BELOW FOR MORE DETAILS. A
WIND ADVISORY MAY BE NEEDED LATE TONIGHT/EARLY SUNDAY FOR COASTAL
AREAS.

WINTER WEATHER IS ANOTHER THREAT AS WELL OVER OUR NE ZONES. THE
GFS BUFR SOUNDING AT KLFK INDICATES PRECIP STARTING OFF AS A
SNOW/SLEET MIX LATE TONIGHT...THEN CHANGING TO RAIN FOR A FEW
HOURS IN THE MORNING BEFORE SWITCHING BACK TO A WINTER MIX IN THE
AFTN. 00Z NAM SHOWED A MOSTLY RAIN EVENT WHILE THE ECMWF WAS A
GOOD COMPROMISE BETWEEN THE GFS/NAM. THE MAIN AREA OF CONCERN IS
HOUSTON...MADISON...TRINITY...AND NORTHERN POLK COUNTIES. WILL
FORECAST A MIX OF RAIN...SLEET AND SNOW DURING THE DAY SUNDAY IN
THIS AREA...WITH SOUNDINGS SUPPORTING VERY LIGHT FREEZING
RAIN/FREEZING DRIZZLE OR SNOW FLURRIES SUNDAY EVENING. IF THE
CHANGEOVER OCCURS IN THE MORNING...THE POTENTIAL EXISTS FOR HEAVY
SLEET OR WET SNOW TO FALL IN THIS AREA WITH SIGNIFICANT ACCUMULATIONS.
HAVE HELD OFF ON A WATCH FOR NOW BUT MAY NEED ONE IN A LATER
FORECAST PACKAGE. FURTHER SOUTH AND WEST...THERE IS THE POTENTIAL
FOR SNOW FLURRIES OR VERY LIGHT FREEZING RAIN TO IMPACT AREAS AS
FAR SOUTH AND WEST AS COLLEGE STATION...HUNTSVILLE...AND
LIVINGSTON SUNDAY EVENING. HOWEVER...PRECIP AT THIS POINT WOULD BE
VERY LIGHT WITH ACCUMULATIONS EITHER NON-EXISTENT OR STAYING IN
THE ADVISORY RANGE.

THE WEATHER WILL TURN SHARPLY COLDER SUNDAY WITH THE ARRIVAL OF
THE STORM WITH MAX TEMPS OCCURRING EARLY IN THE DAY MOST AREAS.
COLDER WEATHER WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THE
SECONDARY MODIFIED ARCTIC COLD FRONT WILL PUSH THROUGH SE TX
TUESDAY MORNING. COLDER AIRMASS WILL SPREAD INTO THE AREA IN THE
WAKE OF THE FRONT WITH DEWPOINTS DROPPING TO THE TEENS/LOW 20S.
HAVE COMPROMISED BETWEEN COLDER ECMWF AND GFS FOR TEMPS. IF SKIES
CAN CLEAR ENOUGH THAN A HARD FREEZE WILL BE POSSIBLE OVER THE NRN
ZONES TUE NIGHT AND POSSIBLY AGAIN WED NIGHT. FURTHER SOUTH...ONLY
A LIGHT FREEZE IS EXPECTED AT THIS TIME. ISENTROPIC LIFT WILL
BEGIN WEDNESDAY AND PERSIST INTO THURSDAY...WITH MID LEVEL CLOUD
DECK FORMING. ALTHOUGH SOUNDINGS WOULD SUPPORT SLEET AND POSSIBLY
SNOW THIS PERIOD...HAVE LEFT PRECIP OUT OF THE FORECAST AS LOW
LEVELS ARE VERY DRY. MAX TEMPS WEDNESDAY WILL LIKELY STAY IN THE
30S WITH THE CLOUD COVER. WARM ADVECTION WILL BEGIN IN EARNEST THU
NIGHT AS SFC HIGH MOVES EAST AND ANOTHER SHORTWAVE APPROACHES
FROM THE WEST. EXPECT SHOWERS ON FRIDAY FOLLOWED BY MUCH WARMER
TEMPS FOR NEXT WEEKEND.

35

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  37  41  30  45 /   0  90  80  10  10
HOUSTON (IAH)              63  40  43  34  50 /   0  90 100  10  10
GALVESTON (GLS)            64  54  56  37  48 /   0  90 100  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: MATAGORDA BAY.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST SUNDAY
     FOR THE FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM.

     GALE WARNING FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...43
AVIATION/MARINE...45
Hazardous weather outlook, Jan 8, 2:28 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CST SAT JAN 8 2011

TXZ178-195>200-210>212-226-227-091400-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-LIBERTY-
MONTGOMERY-SAN JACINTO-WALLER-WASHINGTON-WHARTON-
228 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE AROUND AN INCH WITH SOME ISOLATED
TOTALS BETWEEN 2 AND 3 INCHES POSSIBLE. MINOR LOCALIZED FLOODING
OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER
CROSSINGS WILL BE POSSIBLE. STRONG EAST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS WILL BE POSSIBLE BETWEEN MIDNIGHT AND NOON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY SUNDAY.

TXZ163-164-176-177-179-091400-
HOUSTON-MADISON-POLK-TRINITY-WALKER-
228 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN WIDESPREAD RAIN TONIGHT THROUGH SUNDAY.
RAINFALL AMOUNTS WILL AVERAGE AROUND AN INCH WITH SOME ISOLATED
TOTALS NEAR 2 INCHES POSSIBLE BY SUNDAY AFTERNOON. THE THERMAL
PROFILES LOOK TO BE WARM ENOUGH TO KEEP THE PRECIPITATION AS RAIN
BUT THE ATMOSPHERE MAY COOL ENOUGH TO SUPPORT SOME SLEET OR SNOW
LATE SUNDAY AFTERNOON. THE MARGIN OF ERROR BETWEEN RAIN AND SNOW
IS VERY SMALL AND IF TEMPERATURES ALOFT ARE SLIGHTLY COOLER THAN
CURRENTLY FORECAST...RAIN COULD CHANGE TO SNOW AND POTENTIALLY
ACCUMULATE SEVERAL INCHES. THIS SCENARIO SEEMS UNLIKELY AT THIS
TIME. TEMPERATURES WILL FALL BELOW FREEZING SUNDAY NIGHT SO THERE
COULD BE SOME ICING OF BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-TXZ213-214-235>238-091400-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-HARRIS-JACKSON-
MATAGORDA-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
228 PM CST SAT JAN 8 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT THROUGH SUNDAY NOON CST...

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 2 PM
SUNDAY CST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

A SQUALL LINE IS EXPECTED TO IMPACT THE AREA DURING THIS PERIOD.
FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. IN
ADDITION...ISOLATED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE.

STRONG WINDS WILL IMPACT THE IMMEDIATE COAST AND OFFSHORE WATERS.
SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG THE COAST AND A
WIND ADVISORY WILL BE IN EFFECT FROM MIDNIGHT THROUGH NOON FOR
AREAS ALONG AND EAST OF U.S. HIGHWAY 59. THE STRONG ONSHORE WINDS
WILL ALSO BRING ELEVATED TIDES TO THE COAST. MINOR COASTAL
FLOODING WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY. WINDS
WILL BECOME OFFSHORE SUNDAY AFTERNOON AND TIDE LEVELS WILL FALL
QUICKLY BACK TO NORMAL LEVELS BY SUNDAY EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND GALE WARNINGS
ARE IN EFFECT FOR THE GULF WATERS. EAST WINDS OF 20 TO 25 KNOTS
WITH GUSTS TO 35 KNOTS ARE EXPECTED OVER THE BAYS AND EAST WINDS
OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED OVER THE
GULF OF MEXICO. SEAS WILL BUILD TO 6 TO 10 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND SUNDAY MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:12 AM CSTGale WarningHGX28 hr
Jan 8, 10:12 AM CSTSmall Craft AdvisoryHGX28 hr
Jan 8, 12:41 PM CSTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston26 hr
Jan 8, 3:36 PM CSTSmall Craft AdvisoryHGX32 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.